Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2011, 5:43 PM CDT for Crosby County, Dickens County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 10, 2011, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Crosby County, TX, Dickens County, TX
The radar
The Lubbock radar (KLBB), 61 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 5:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3289 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WUUS54 KLUB 102243 SVRLUB TXC107-125-102315- /O.NEW.KLUB.SV.W.0059.110610T2243Z-110610T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 543 PM CDT FRI JUN 10 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CROSBY COUNTY IN NORTHWEST TEXAS. WESTERN DICKENS COUNTY IN NORTHWEST TEXAS. * UNTIL 615 PM CDT * AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR RALLS...OR 8 MILES WEST OF CROSBYTON...AND MOVING EAST AT 20 MPH. A SECOND SEVERE STORM WAS LOCATED BETWEEN WHITE RIVER LAKE AND MCADOO MOVING NORTHEAST NEAR 25 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE CROSBYTON... RALLS...MCADOO...AFTON AND DICKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. IF ON OR NEAR WHITE RIVER LAKE..GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3383 10140 3383 10069 3350 10075 3351 10153 TIME...MOT...LOC 2241Z 266DEG 19KT 3363 10134 $$
2 follow-up statements
003 WWUS54 KLUB 102248 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 548 PM CDT FRI JUN 10 2011 TXC107-125-102315- /O.CON.KLUB.SV.W.0059.000000T0000Z-110610T2315Z/ CROSBY TX-DICKENS TX- 548 PM CDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DICKENS AND NORTHERN CROSBY COUNTIES UNTIL 615 PM CDT... AT 546 PM CDT...LOCAL LAW ENFORCEMENT IN RALLS REPORTED A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AT 540 PM. THIS STORM WAS LOCATED BETWEEN RALLS AND CROSBYTON...MOVING EAST AT 20 MPH. IF ON OR NEAR WHITE RIVER LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3383 10140 3383 10069 3350 10075 3351 10153 TIME...MOT...LOC 2247Z 266DEG 19KT 3363 10130 $$
575 WWUS54 KLUB 102259 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 559 PM CDT FRI JUN 10 2011 TXC107-125-102315- /O.CON.KLUB.SV.W.0059.000000T0000Z-110610T2315Z/ CROSBY TX-DICKENS TX- 559 PM CDT FRI JUN 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DICKENS AND NORTHERN CROSBY COUNTIES UNTIL 615 PM CDT... AT 554 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CROSBYTON...MOVING EAST AT 15 MPH. RESIDENTS IN CROSBYTON SHOULD PREPARE NOW FOR DAMAGING WINDS AND LARGE HAIL. THIS STORM HAS A HISTORY OF SEVERE WINDS WITH ESTIMATED 70 MPH WINDS REPORTED NEAR RALLS AT 540 PM. IF ON OR NEAR WHITE RIVER LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. && LAT...LON 3383 10140 3383 10069 3350 10075 3351 10153 TIME...MOT...LOC 2257Z 264DEG 15KT 3364 10126 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:54 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 10, 3:54 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT FRI JUN 10 2011 .SHORT TERM... A SURFACE COLD FRONT HAS PUSHED FROM ABOUT DENVER CITY TO IDALOU TO PADUCAH AND REST OF THE FORECAST IS STILL ON TRACK FOR EXPECTED EVENING CONVECTION. MOST MODELS CONTINUE TO CONVECT AROUND 21 TO 22Z ON THE CAPROCK AND SHIFT CONVECTION OFF THE CAPROCK THIS EVENING. CONVERGENCE IS MAXIMIZED ALONG THIS BOUNDARY ACROSS THE SOUTHERN AREAS AND OVER THE ROLLING PLAINS. SURFACE INSTABILITY HAS BEEN INCREASING TO BETWEEN 1000 AND 1500 J/KG ACROSS SOUTHERN AREAS AND OVER THE ROLLING PLAINS WITH THE CAP ERODING FROM THE WEST. A FEW MID LEVEL RETURNS HAVE BEEN NOTED ACROSS THE PANHANDLE AND SOUTHWESTERN SOUTH PLAINS THUS FAR. WILL EXPECT THIS TREND TO CONTINUE FOR THE NEXT SEVERAL HOURS AS THE UPPER LEVEL WAVE DRAWS CLOSER. PROSPECTS FOR CONVECTION ON SATURDAY AFTERNOON LOOK TO BE DECREASED. A MUCH LESS DEFINED UPPER LEVEL WAVE WILL TAKE A SIMILAR TRACK TODAYS WAVE BUT LIFT WILL BE STRONGER OVER THE PANHANDLE AND WESTERN OKLAHOMA. SURFACE DEW POINTS WILL BE IN THE 50S OVER A MORE WIDESPREAD AREA BUT VERY WARM TEMPERATURES WILL AGAIN LEAD TO HIGH LCLS. WILL LIMIT SLIGHT CHANCES OF CONVECTION OVER THE EXTREME SOUTHERN AND SOUTHEASTERN TEXAS PANHANDLE. JDV && .LONG TERM... AS MENTIONED ABOVE...CHANCES FOR PRECIP OVER THE REGION FOR SATURDAY NIGHT LOOK TO BE FAIRLY SLIM AS BETTER LIFT CONTINUES TO PUSH NORTHEAST AWAY FROM THE REGION AND HAVE REMOVED POPS AS A RESULT. STILL APPEARS THAT A RETURN TO HOT AND DRY CONDITIONS WILL THEN ENSUE FOR MUCH OF NEXT WEEK. ONLY HOPE FOR A CHANGE IN THE PATTER WILL BE BY WEDNESDAY AS THE ECMWF AND CMC BOTH CONTINUE TO BRING A FRONT INTO THE REGION...WHILE THE 12Z GFS HAS BACKED OFF AND HOLDS THE FRONT ACROSS THE NORTHERN PANHANDLES. ALSO HOPE THAT THE ECMWF AND CMC CONTINUE THE TREND OF TRYING TO BUILD THE RIDGE OVER THE WESTERN CONUS WHICH MAY FINALLY BRING US SOME NORTHWEST FLOW. GOOD NEWS IS THAT HEIGHTS WILL DECREASE SOME TOWARDS THE END OF NEXT WEEK WHICH SHOULD HELP TO COOL TEMPS SOMEWHAT...BUT WILL HAVE TO WAIT AND SEE HOW THE MODELS EVOLVE SINCE THE SEEMINGLY EVER-PRESENT RIDGE AXIS NEARBY MAY NOT SHIFT FAR ENOUGH WEST TO REDUCE TEMPS BY MUCH. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 93 62 97 65 / 10 20 20 10 10 TULIA 63 97 65 100 68 / 40 20 20 10 10 PLAINVIEW 62 95 67 98 68 / 40 20 20 10 10 LEVELLAND 64 98 68 100 69 / 20 20 20 10 10 LUBBOCK 65 99 70 101 70 / 30 20 20 10 10 DENVER CITY 63 100 68 102 69 / 10 20 20 10 10 BROWNFIELD 63 98 68 100 69 / 10 20 20 10 10 CHILDRESS 70 97 73 103 73 / 60 20 20 10 10 SPUR 67 98 71 102 72 / 50 20 20 10 10 ASPERMONT 72 98 74 103 74 / 50 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01/14
Hazardous weather outlook, Jun 10, 11:11 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1111 AM CDT FRI JUN 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1111 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THE COMBINATION OF A COLD FRONT AND DRYLINE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE REGION LATE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG AND EAST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING...PARTICULARLY ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 10, 4:18 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 418 PM CDT FRI JUN 10 2011 TXZ036-042-102145- CROSBY-GARZA- 418 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GARZA AND CROSBY COUNTIES... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF POST...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. AP/GS
Special weather statement, Jun 10, 4:24 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 424 PM CDT FRI JUN 10 2011 TXZ035-102200- LUBBOCK- 424 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 9 MILES NORTH OF SLATON...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 10, 4:42 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 442 PM CDT FRI JUN 10 2011 TXZ036-042-043-102245- CROSBY-GARZA-KENT- 442 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KENT...GARZA AND CROSBY COUNTIES... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN CLUSTER OF STRONG THUNDERSTORM FROM NEAR POST TO JUSTICEBURG...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 10, 4:45 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
445 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 2 S BROWNFIELD 33.15N 102.27W
06/10/2011 M61 MPH TERRY TX MESONET
&&
EVENT NUMBER LUB1100141
LINDLEYLocal storm report, Jun 10, 4:57 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST IDALOU 33.66N 101.68W
06/10/2011 E60 MPH LUBBOCK TX CITY OFFICIAL
CITY HALL EST GUSTS
&&
EVENT NUMBER LUB1100142
LINDLEYSpecial weather statement, Jun 10, 5:42 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 542 PM CDT FRI JUN 10 2011 TXZ043-102315- KENT- 542 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KENT COUNTY... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 29 MILES SOUTHWEST OF JAYTON...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:08 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 67 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Hale, Lubbock | 49 min |
| Jun 10, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 66 min |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 40 min |
| Jun 10, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 49 min |
| Jun 10, 5:34 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Hockley, Lamb, Lubbock | 41 min |
| Jun 10, 6:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, King | 52 min |
| Jun 10, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.